Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 29, 2018, 1:31 PM MDT for El Paso County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 1:31 PM MDT (19:31 UTC)
- Expired
- May 29, 2018, 2:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WUUS55 KPUB 291931
SVRPUB
COC041-292015-
/O.NEW.KPUB.SV.W.0042.180529T1931Z-180529T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
131 PM MDT TUE MAY 29 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern El Paso County in east central Colorado...
* Until 215 PM MDT.
* At 131 PM MDT, a severe thunderstorm was located over Peyton, or 22
miles northeast of Colorado Springs, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peyton and Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 10405 3894 10405 3891 10406 3876 10419
3895 10459 3910 10448
TIME...MOT...LOC 1931Z 296DEG 27KT 3900 10447
HAIL...1.00IN
WIND...60MPH
$$
Skelly4 follow-up statements
057
WWUS55 KPUB 291940
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
140 PM MDT TUE MAY 29 2018
COC041-292015-
/O.CON.KPUB.SV.W.0042.000000T0000Z-180529T2015Z/
El Paso CO-
140 PM MDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 140 PM MDT, a severe thunderstorm was located near Peyton, or 23
miles northeast of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peyton and Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 10405 3894 10405 3891 10406 3876 10419
3894 10456 3909 10445
TIME...MOT...LOC 1940Z 296DEG 17KT 3899 10444
HAIL...1.00IN
WIND...60MPH
$$
Skelly305
WWUS55 KPUB 291951
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
151 PM MDT TUE MAY 29 2018
COC041-292015-
/O.CON.KPUB.SV.W.0042.000000T0000Z-180529T2015Z/
El Paso CO-
151 PM MDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 151 PM MDT, a severe thunderstorm was located near Calhan, or 25
miles east of Colorado Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 10405 3894 10405 3891 10406 3876 10419
3891 10449 3896 10451 3902 10445 3904 10435
TIME...MOT...LOC 1951Z 293DEG 21KT 3896 10439
HAIL...1.00IN
WIND...60MPH
$$
Skelly699
WWUS55 KPUB 292001
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
201 PM MDT TUE MAY 29 2018
COC041-292015-
/O.CON.KPUB.SV.W.0042.000000T0000Z-180529T2015Z/
El Paso CO-
201 PM MDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 200 PM MDT, a severe thunderstorm was located near Ellicott, or 24
miles east of Colorado Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 10405 3894 10405 3891 10406 3876 10419
3889 10444 3894 10446 3900 10441 3902 10433
TIME...MOT...LOC 2000Z 316DEG 20KT 3893 10437
HAIL...1.00IN
WIND...60MPH
$$
Skelly750
WWUS55 KPUB 292009
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
209 PM MDT TUE MAY 29 2018
COC041-292015-
/O.CON.KPUB.SV.W.0042.000000T0000Z-180529T2015Z/
El Paso CO-
209 PM MDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 209 PM MDT, a severe thunderstorm was located near Ellicott, or 26
miles east of Colorado Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10407 3877 10420 3888 10443 3901 10432
TIME...MOT...LOC 2009Z 315DEG 22KT 3888 10434
HAIL...1.00IN
WIND...60MPH
$$
SkellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:37 AM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 29, 11:37 AM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1137 AM MDT Tue May 29 2018 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Tue May 29 2018 ...Isolated strong to severe storms possible portions of southeast plains this afternoon... Thunderstorms have been regenerating across the southeast plains along surface front and ahead of impulse rotating up northeast side of the upper trof positioned across northern CO. Main trof axis is still back to the west across the 4 corners region which will move through souther CO during the first half of the day before pushing off into KS after 21z. Meanwhile...widespread stratus has developed across the southeast plains along/behind the front. Latest loops are showing this starting to pull away from the southeast mountains as surface flow turns more westerly behind leading disturbance. For today, still plenty of moisture in place though as flow becomes more westerly, dew points will start to dry out across the I-25 corridor which really helps to cut down CAPE values. Across the plains however, residual low level moisture east of a line from La Junta to Kim will result in CAPE values up to 1500 j/kg with the highest values along the KS border. Convergence along any boundaries along with afternoon heating could trigger an isolated strong to severe storm or two, with large hail and damaging winds the primary storm threats. With the upper trof moving through the area early in the day, upper level support is not timed the best, and high res models are very sparse with afternoon convection across the plains. Northern and far eastern portions of the area stand the best chance so have greatest pops across those areas. Activity should decrease pretty quickly this evening with loss of heating and lack of forcing. Could see another round of low clouds across the plains as dew points increase again behind another reinforcing surge of the front. -KT .LONG TERM...(Wednesday through Monday) Issued at 459 AM MDT Tue May 29 2018 Primary longer term meteorological issues include but are not limited to increased fire weather threat Thursday and especially Friday and to a lesser degree from this weekend into early next week, the potential for some strong to possibly severe thunderstorms by later Wednesday as well as above seasonal later May into early June temperatures. Recent forecast model soundings, longer term computer simulations and PV/Precipitable water analysis indicate that an upper disturbance in combination with adequate atmospheric moisture will allow isolated to scattered showers and thunderstorms to develop by Wednesday afternoon and evening with isolated strong to severe thunderstorms possible, primarily in the vicinity and east of the Interstate 25 corridor. Meteorological focus then shifts to well above late May/early June temperatures(with maximum temperatures climbing into the mid to upper 90s over many eastern locations Thursday and Friday). In addition, the projected well above seasonal temperatures in combination with dry fuels, gusty winds and low minimum RH values are expected to increase fire weather concerns Thursday and especially Friday and then to a lesser degree from this weekend into early next week. WFO Pueblo will monitor closely and issue fire weather highlights as warranted. Also, next rounds of somewhat unsettled conditions at times are anticipated from this weekend into early next week as upper impulses impact the forecast district. Finally, warmest temperatures during the longer term should be realized Thursday and Friday, while coolest conditions should be noted this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1120 AM MDT Tue May 29 2018 Convection already bubbling up around KCOS, and will include a VCTS mention for the terminal from 19z through the remainder of the afternoon. At KPUB, lower chance of a storm, so will monitor convective trends before adding tsra to the taf. Moisture looks rather sparse at KALS, and will keep a dry forecast through the afternoon. Any tsra will end quickly this evening, with VFR conditions at all taf sites overnight. Plains will likely see another round of stratus early Wed morning, though expected nly component to the surface wind at KPUB and KCOS should keep lower cigs east of both terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...PETERSEN
Hazardous weather outlook, May 29, 11:31 AM MDT, 2 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Tue May 29 2018 COZ058>089-093>099-301745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Tue May 29 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe storms will be possible across the southeast plains today, mainly east of a line from Ordway to La Junta to Kim. The main storm threats will be hail up to the size of half dollars, wind gusts to around 60 mph, locally heavy rainfall and dangerous cloud to ground lightning. Isolated thunderstorms will also be possible across the mountains and Pikes Peak region today, with the main threat being lightning, brief moderate to heavy rainfall and wind gusts to around 45 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated afternoon and evening thunderstorms are anticipated Wednesday, with the primary threats from storms that develop being wind gusts around 45 mph, hail up to 1/2 inch in diameter and lightning. A few of the thunderstorms from the Interstate 25 corridor into the southeastern Colorado plains Wednesday afternoon and evening may become severe, producing wind gusts over 60 mph, hail around 1 inch in diameter, periods of heavy rainfall as well as frequent lightning. Fire danger is expected to increase Thursday and especially Friday as hot, dry and breezy conditions develop over southern Colorado. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast plains mainly east of a line from Ordway to La Junta to Kim. 10/77
In the hours before
Local storm report, May 29, 11:56 AM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1156 AM MDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 NW YODER 38.85N 104.23W
05/28/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, May 29, 1:23 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 123 PM MDT TUE MAY 29 2018 COZ084-085-292000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 123 PM MDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 200 PM MDT... At 122 PM MDT, Doppler radar was tracking a strong thunderstorm near Peyton, or 19 miles northeast of Colorado Springs, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peyton. LAT...LON 3904 10463 3909 10458 3902 10425 3880 10446 TIME...MOT...LOC 1922Z 307DEG 12KT 3903 10456 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.